Thunderstorm Wind, Lake
- When
- June 12, 11:50 AM EST
- Where
- Lake County, 1.39 mi WNW of Umatilla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 28.930, -81.670
A few trees were blown down in the Umatilla area.
The merger of the Florida west coast sea breeze and the east coast sea breeze produced widespread isolated thunderstorm wind damage in central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
The merger of the Florida west coast sea breeze and the east coast sea breeze produced widespread isolated thunderstorm wind damage in central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 12, 11:05 AM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1205 PM EDT TUE JUN 12 2007 ...NUMEROUS STORMS THIS AFTERNOON WITH SOME POSSIBLY SEVERE... UPDATE...HAVE ADDED SEVERE THUNDERSTORM WATCH TO CWF AND ZFP. HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED SHORTLY. EXPECT CONVECTIVE LINE APPROACHING NORTHERN CWA TO CONTINUE TO DROP SOUTHWARD INTO MODERATELY UNSTABLE ATMOSPHERE. GREATEST THREAT CONTINUES TO BE LOCALLY DAMAGING WIND GUSTS AND HAIL...WITH A SMALL THREAT FOR AN ISOLATED TORNADO MAINLY ALONG EASTERN PENINSULA WHERE BOUNDARY INTERACTIONS MOST LIKELY. SKYWARN NET WILL BE ACTIVATED FROM KMLB BY 1700Z. .DISCUSSION...TODAY/TONIGHT...VORTICITY LOBES WITHIN CYCLONIC FLOW ALOFT WILL CONTINUE TO ADVECT ACROSS THE NORTHERN PENINSULA AND ADJACENT COASTAL WATERS THIS AFTERNOON/EVENING. ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON ALONG WITH STRENGTHENING MID LEVEL WESTERLY FLOW. SOUTHWARD PROPAGATION OF OUTFLOW BOUNDARIES AND DIURNAL DEVELOPMENT OF SEA/LAKE BREEZE BOUNDARIES WILL PROVIDE ADDITIONAL FOCUS FOR CONVERGENCE/LIFT. EXPECT SCATTERED STORM DEVELOPMENT ACROSS ECFL THIS AFTERNOON... BECOMING NUMEROUS ACROSS NORTHERN HALF LATE AFTERNOON-EARLY EVENING. EAST COAST SEA BREEZE SHOULD PROPAGATE SLOWLY INLAND ACROSS COASTAL COUNTIES...BUT WITH WESTERLY STEERING FLOW...EXPECT INTERIOR STORMS/OUTFLOWS AND GULF COAST BREEZE BOUNDARY TO INTERACT WITH THE ATLANTIC SEA BREEZE OVER THE EASTERN PORTION OF THE PENINSULA AFTER 20Z...RESULTING IN GREATEST THREAT FOR SEVERE STORMS. THIS SCENARIO/TIMING IS CONSISTENT WITH RECENT LOCAL 2.5/8KM WRF MODEL. DAMAGING DOWNBURST WINDS AND HAIL APPEAR TO THE BE THE GREATEST THREATS...HOWEVER HIGH LOW-LEVEL HELICITY ALONG BOUNDARIES... PRIMARILY NEAR THE EAST COAST...SUGGESTS A LOW TORNADO THREAT AS WELL. CURRENT HAZARDOUS WEATHER OUTLOOK IN GOOD SHAPE. ZFP/CWF INCLUDE POSSIBILITY OF STRONG STORMS...BUT MAY UPDATE AROUND MID DAY TO EMPHASIZE SEVERE WIND/HAIL THREAT. WOULD NOT BE SURPRISED TO SEE SOME REDEVELOPMENT LATE TONIGHT...EVEN THOUGH THE LOCAL AIR MASS WILL BE WELL WORKED OVER BY THEN...GIVEN INCREASING LARGE SCALE ASCENT. && .AVIATION...EXPECT NMRS IFR TSRA TO FORM AFT 18Z...AND LINGERING WELL PAST 00Z. TAFS SHOW EARLIER START TIMES FOR INLAND AIRPORTS GIVEN EXPECTED W-E MOVEMENT. STRONG WIND GUSTS (35KT+) AND HAIL POSSIBLE WITH SOME STORMS TODAY...MOST LIKELY KDAB/KMLB/KVRB VCNTY 20Z-02Z. && .MARINE...BOATING CONDITIONS ARE GENERALLY EXPECTED TO REMAIN BENIGN...EXCEPT IN THE VICINITY OF SCATTERED CONVECTION. STORMS MOVING OFFSHORE WILL POSE A SIGNIFICANT THREAT WITH WINDS IN EXCESS OF 35KT AND LOCALLY ROUGH SEAS. OTHERWISE...LIGHT SYNOPTIC FLOW TYPICAL FOR THIS OF YEAR WILL GENERALLY RESULT IN 2-3 FT SEAS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SPRATT LONG TERM/FIRE WX....PENDERGRAST SVR WX/RADAR...KELLY/SHARP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1220 PM EDT TUE JUN 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 130430- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1220 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... ...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... A SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON ACROSS THE FORECAST AREA BRINING A MODERATE IMPACT TO LOCAL RESIDENTS...BUSINESSES...AND VISITORS. AS A RESULT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS THROUGH 7 PM THIS EVENING. SUFFICIENT MOISTURE COUPLED WITH THE AFTERNOON SEA AND LAKE BREEZES AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL RESULT IN NUMEROUS STRONG THUNDERSTORMS WITH FREQUENT TO EXCESSIVE LIGHTNING. SEVERAL ARE EXPECTED TO BECOME SEVERE WITH LOCAL WIND GUSTS IN EXCESS OF 58 MPH. ALTHOUGH A SIGNIFICANT THREAT IS PRESENT FOR THE ENTIRE AREA...THE CHANCE FOR SEVERE WEATHER IS GREATEST ACROSS VOLUSIA AND BREVARD COUNTIES. THE COLDER TEMPERATURES ALOFT AND INCREASING MID LEVEL WINDS HAVE ALSO ENHANCED THE THREAT FOR LARGE HAIL...AND ISOLATED BRIEF TORNADOES OR WATERSPOUTS. MOVEMENT WILL BE SOUTHEAST AT 30 MPH. PEOPLE ARE URGED TO REMAIN INFORMED OF THE LATEST WEATHER SITUATION FOR THE REST OF THE DAY. BE READY TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR LOCATION. THOSE WORKING OR RECREATING OUTDOORS SHOULD PAY SPECIAL ATTENTION TO THE NORTHERN SKIES. REMEMBER...LIGHTNING IS OFTEN THE FIRST HAZARD TO ARRIVE AND THE LAST TO LEAVE AN AREA. ...FLOOD IMPACT... GIVEN THE SERIES OF LOCALLY HEAVY RAINFALL THAT HAS OCCURRED OVER PARTS OF THE AREA SINCE THE BEGINNING OF THE MONTH...MANY LOCATIONS ARE BECOMING MORE SUSCEPTIBLE TO TEMPORARY FLOODING...ESPECIALLY IN POORLY DRAINED LOW LYING AREAS. STORMS TODAY WILL BE CAPABLE OF PRODUCING IN EXCESS IF TWO INCHES OF RAINFALL IN ONE HOUR...WHICH COULD RESULT IN LOCALIZED FLOODING. ...MARINE THUNDERSTORM GUST IMPACT... STRONG TO SEVERE THUNDERSTORMS WILL MOVE RAPIDLY SOUTHWARD DURING THE EARLY AFTERNOON AND REACH THE COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH BY NOON. THE STORMS WILL PUSH SOUTH THROUGHOUT THE AFTERNOON...WITH THE MORE INTENSE STORMS SLIDING OFFSHORE TO IMPACT THE INTRA COASTALS AND NEAR SHORE WATERS. THIS INCLUDES THE PORTS AND INLETS. LOCALLY HIGH SEAS...FREQUENT TO EXCESSIVE LIGHTNING...AND HAIL ARE EXPECTED TODAY. THE GREATEST THREAT FOR STORMS OVER THE ATLANTIC APPEARS TO BE NORTH OF SEBASTIAN INLET. MOVEMENT WILL BE SOUTHEAST AT 25 TO 30 KNOTS. ...WATERSPOUT IMPACT... A SIGNIFICANT THREAT EXISTS FOR BRIEF TORNADIC WATERSPOUTS ALONG THE COASTAL ZONE...ESPECIALLY FROM FLAGLER BEACH TO SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS ARE EXPECTED AGAIN ON WEDNESDAY...WITH DECREASING COVERAGE OF STORMS FORECAST FROM THURSDAY INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... FORMAL ACTIVATION IS LIKELY. THE NATIONAL WEATHER SERVICE MAY NEED A PCARS RADIO OPERATOR. DWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1158 AM EDT TUE JUN 12 2007 FLZ041-044-141-121700- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 1158 AM EDT TUE JUN 12 2007 ...LINE OF STRONG THUNDERSTORMS APPROACHING NORTHERN LAKE AND VOLUSIA COUNTIES... AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 15 MILES NORTHWEST OF ORMOND BY THE SEA TO 31 MILES WEST OF LAKE GEORGE...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE IN ST AUGUSTINE EARLIER THIS MORNING. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ORMOND BEACH... DAYTONA BEACH...PIERSON....DELAND...PAISLEY. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND MAY CAUSE TEMPORARY FLOODING OF SOME ROADS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. PERSONS OUTDOORS SHOULD SEEK SHELTER IN ENCLOSED BUILDINGS OR HARD TOPPED VEHICLES. KELLY
The Melbourne radar (KMLB), 135 km away, was scanning. The volume nearest the first event began at 16:48 UTC.
6 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in the Umatilla area.
A large tree was blown onto a house in the Red Bug Road area of Orange County.
Trees were blown down in the Orange City area.
Trees were blown down in the Sanford area.
Trees were blown down in the Longwood area.
The roof was blown off an older house in Winter Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42259, 42260, 42261, 42262, 42263, 42264.